Could my birth control be causing my depression?

The last few months have been super stressful. I’ve had nights where I cry myself to sleep because of stress and anxiety. When my boyfriend asks me what’s wrong, I say I don’t know. Honestly, I really don’t know… it’s like there’s always something wrong, but I can’t put my finger on it. These days I have to force myself to get up, and I hate spending time with family now. Then there are days I’m happy and energetic and ready to start a house project. Family members call me “a devil spawn” because of my terrible mood swings. Lately, like In the past few weeks, I haven’t wanted to have sex, kiss my boyfriend, or anything of that sort. I just lay in his bed and hug him. I know he wants to do it, and I don’t, and it makes me mad at myself that I’m not in the mood… anyway. I’m wondering if I have depression or something. I recently started taking birth control; it’s my 3rd month on it. But I’ve been feeling like this even before I started the pill… Help. Idk what to do or who to tell or how to explain anything.

9 Likes

I feel this way. I just had my son 5 weeks ago.

Call your ob. They can adjust the amount of hormones. I did the opposite…emotions were soooooooo up and down, felt so out of control with emotions and was so angry about stupid things. Called and they lowered the dose and it’s made all the difference!!

1 Like

If you were feeling this way before the pill then it’s not 100% the pill. I’m sure it is not helping. Speak to your doctor adjusting the hormone dosage may help. Or maybe there is something more.

1 Like

Yes B.C can totally cause this

Check your thyroid. I have graves disease. I thought I was beyond bipolar lol

2 Likes

It could be Birth Control pills, or it could be depression & anxiety. I would make an appointment with your doctor and discuss everything that you’ve been feeling - talking about it is the best step forward :star2::purple_heart:

1 Like

Nope you have post partum depression, speak to your miwife (I’m england) adding hormonal birth supply will not help, get a coil fitted that excludes hormone release x

The bar made me psychotic, it could be, id talk to your dr and find something else to try

You need to see a doctor. If you had this going on before getting on the pill, it’s not that. I had a lot of your symptoms and was diagnosed with bipolar disorder 1 or manic depressive disorder. I’m on a mood stabilizer and something as needed for anxiety, and I’m doing so much better. Life’s too short to feel shitty. Please, talk to your doctor.

Maybe,its time to seek help. Nothing is wrong with seeking help to deal with mental health problems. If it was happening before,then it can be something more serious.

It can but if you where feeling this before the pill could make it worse. I have depression myself but there’s a reason why I do, I could never take the pill always made my heart race to fast. So I went with depo that made it worse. I decided a year and half ago I was done with kids. I talked with my ob and it was agreed that I have a tubal now he said things would be the same and my body’s hormones would off track, so we decided I iud as well it has completely changed my mood swings and I feel so much better depression wise as well.

Absolutely.i can’t take the pill because I’m already bipolar. fake hormones can definitely cause mood changes

If it has hormones it surely will… Im suffering from postpartum depression and i have the arm implant my doctor told me the implant makes it worse… Hoping this medicine works

Thyroid!!! Get your thyroid checked (and you still might need to readjust your BC hormone levels too) but I remember being in tears looking at my husband saying “I don’t know what’s wrong but I’m not right”

I have manic depression. Kinda sounds like me off meds.

Yes it can affect you in many ways.

Sounds like it could be hormones. But get to a doctor and have a blood test to make sure. Then get to a therapist and figure this out

It definitely could be birth control. It took me years to find one that didn’t affect my mood. One caused severe depression. Another caused me to be angry all time. Another made me just sick everyday.
Now I use the Nuva ring (well I will again after this planned pregnancy).
It can take a long time to find the right birth control.

Definitely bc… I was like that when i got on them i had to get off, made me sad all the time and i dont cry i was crying all the time… It was terrible